Let the games begin!
Side effects are beginning to kick in for my husband. Shortness of breath, fatigue, wonky stomach especially if he eats too much, signs of beginning rash on arms - not itching yet, headache (this morning it's a 8 on the 1-10 scale), and, yes, a touch of PMS. :-) Emotional and irritable. Not all the time. I was bringing him coffee Easter morning and when I walked in the room he was weeping. I said, honey what's wrong, and he replied, nothing - I just love you so much. Awwww. So sweet. I know how much he loves me but he doesn't usually cry over it. And he's gotten a little argumentative. There's some eye rolling going on, at each other. Good thing he loves me!
Water yourselves everyone!
This is cute. Yeah, three weeks is about when the side effects of the PI kind of kick in. The shortness of breath really progressed for me but I was afreaid to mention it because I did not want my Riba reduced. In the beginning I got so much stuff done I was putting off. Me and my husband assembled all these things we had been wanting to fix / install forever but as time progressed I was a little less interactive. It was never that I didn't want to be though!
I would indeed keep on an eye on your husband's mood. As his treatment progresses there may be uncharacteristic emotions or behaviors that arise that completely take the both of you aback. Not to be nosy but was he interested in any type of prophylactic AD? Anyway, just know that it is not about you if your level of intimacy declines a tad. Either way there can never be too many hugs. This is just my opinion but I think lots of assurance really helps. No one wants to feel like a burden. Plus, not having the desire or energy to participate in life with one's usual spirit can be discouraging sometimes especially since on the outside many of us look 100% normal!
Did you read the post about preparing the skin for treatment and possibly the rash? I believe it mentioned daily use of Eucerin with a bit of OTC cortisone as perhaps a way to mitigate skin irritation.
I am glad your husband has you to help him through his treatment. You seem like you will learn absolutely everything about HCV and this whole process and will be expert in no time. I would *never* wish this on anyone but know that I understand how things are and this is my second time treating and trying to clear the virus I am glad it is me going through this and not my husband. I mean that purely from a relationship dynamic standpoint ~ err, my relationship, that is. Thought I would add that so I don't sound sexist!♪
At first, there was this big outbreak that everyone on incivek would get the rash. After a while people started to realize lesser actually got the rash. I'm on wk 3, no rash, the sides do seem a lot nastier than normal.
I know what he is going through. I had to have a blood infusion this past monday and I feel so much better , my hgb went down to 9.8 so keep an eye on that my doc also cut my riba in half , im off incivek now two weeks make sure he drinks water and dose the 20gram fat good luck with this [joey48]
watch blood counts before they get too low. my hgb got down lower than 8.3 before they started me on procrit. It was a horrible feeling. bless his incivek,riba, interferon stained heart, its going for a roller coaster ride. (You) need to put your seatbelt on. He is going to need you more now than probably he ever has. Bring him water,food,hang out with him,wipe his brow, listen to him, (ignor him) :). He will love you even more than you thought possible! Sounds like you are right in the game with him!
Thanks so much for your reply!
He's been on Zoloft for a couple years - can't believe I'm saying this but I just LOVE that stuff. He struggled with minor depression for so many years, thinking self help books, meditation, St. John's Wart and therapy would help.But the Zoloft affected him perfectly. Just feels normal, not wrapped in cotton or anything. Anyway - so he's already on that. We'll see if needs to be increased as time goes on, but he's been pretty good. Actually better than when I posted. Work has helped, plus he's in a band and is building a motorcycle - so those things keep him busy. Busy is good. It's gotta be rough for people who take a leave from work, I think. It's helpful to have a reason to get up and moving, not just be laying on the couch watching True TV.
His rash seems to have disappeared except for a couple spots on his hand that have itched almost from the first week. Every night I'm home I rubbed him down with Lubriderm (because they said Eucerin or Lubriderm initially) and Hydrocortisone before bed. He hates it. I'm kidding, of course. :-). He swears if he gets "intimacy issues" he'll just cash it in. My Italian Stallion. Like that's the biggest thing he has to worry about through this treatment. 55 years old and acts like he's 20. Believe me, I'm not complaining.
He went through 15 years of daily chronic headaches which abated about 5 years ago, so getting them back is bothersome. Probably more bothersome than the fatigue. After going through that with him, I'm pretty familiar with being a caretaker. He's so good, though, and so strong.
You are right, though, I do educate myself on this stuff. Always have. Our doctor only has 4 patients in treatment, so sadly, I think I know more about this than him. Not his fault really. I doubt he has that many hours in a day to research and follow blogs.
Anyyway, thanks for your thoughtful reply. And I hope you're doing well. I know you are. Because you are woman - hear you roar!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.